Police use Narcan to reverse heroin overdose in Vermont

BRADFORD, V.T. (NEWS10)— Vermont police say a man is alive after he was given Narcan after a possible heroin overdose.

Police and EMS responded to the incident early Saturday morning in a home in Bradford. Troopers located an unresponsive and barely breathing 20-year-old male and gave him Narcan. He then became responsive and was transported to a hospital in New Hampshire.

Narcan, or Naloxone, is used to reverse the effects of opioid overdoses. It has been used routinely by EMS for the last 40 years. In the last year, members of the New York State Police have gone through training to carry and administer the drug.

Police arrested Duke Bassett for suspicion of DUI after they say he drove the 20-year-old home from a party where they had used heroin. He is scheduled to appear in Orange County Court at a later date.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s